Thunderstorm Wind, De Soto
- When
- August 31, 2:30 PM CST
- Where
- De Soto County, Mansfield
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.033, -93.717
Numerous trees down throughout the region.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 2:00 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SUN AUG 31 2003 TROPICAL MOISTURE ABUNDANT THIS AFTERNOON AS CENTER OF WHAT WAS TROPICAL STORM GRACE NEARS COLLEGE STATION TEXAS. EXCEPT FOR ONE SOLID BAND OF PRECIP MOVING ACROSS THE TOLEDO BEND REGION INTO NORTH CENTRAL LOUISIANA...RAINFALL HAS BEEN ISOLATED. WITH THE DEPRESSION WEAKENING AND CLOSING AROUND CENTER AFTER SUNSET...DO NOT THINK FLASH FLOOD WATCH IS NECESSARY. WILL CONTINUE THE LIKELY POPS WEST MOST ZONES TONIGHT...BUT MEAN QPF VALUES LESS THAN ONE INCH. LOOKS AS IF CIRCULATION FROM GRACE WILL REMAIN WEST OF CWA...SO MAIN FORECAST PROBLEM IS TIMING OF NEARLY STATIONARY COLD FRONT. NGM MOST AGGRESSIVE WITH EASTWARD MOVEMENT...BUT MODEL ONLY GOES OUT TO 48 HOURS. AVN/ETA SUGGEST TUESDAY (DAY 3) FOR BEFORE FRONT REACHES NORTHWEST ZONES...AND LATE WEDNESDAY BEFORE IT REACHES SOUTHERN ZONES. SO WILL KEEP FAIRLY HIGH POPS AND QPF UNTIL THIS OLD FRONT FINALLY CREEPS ACROSS THE REGION. BY END OF WEEK...MAY FINALLY GET SOME DRIER AIR AND SLIGHTLY COOLER NIGHTTIME TEMPS. BUT AT THIS POINT...WOULD NOT BE SURPRISED IF FRONT WASHES OUT BEFORE BRINGING ANY SIGNIFICANT CHANGES. .PRELIMS... SHV 73 88 73 88 / 40 50 30 30 MLU 74 92 73 88 / 20 30 30 30 TXK 73 86 73 86 / 40 50 50 30 TYR 73 86 73 88 / 60 60 50 30 LFK 74 88 74 89 / 60 50 50 30 .SHV...NONE. 14
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN AUG 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF DAY TIME HEATING...DISTURBANCES ALOFT...AND A VERY MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN SCATTERED THUNDERSTORMS. THE ACTIVITY WILL BE MAINLY OVER EAST TEXAS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...BUT THE MAIN CONCERN WILL BE HEAVY RAINFALL OVER DEEP EAST TEXAS. A FLASH FLOOD WATCH IS IN EFFECT...FOR THE AREA SOUTH OF A LINE FROM JACKSONVILLE TO CENTER TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MAINLY THE WESTERN AND NORTHWEST SECTIONS OF THE FOUR STATE REGION INTO MID WEEK. HEAVY RAINFALL WILL BE POSSIBLE. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The Shreveport radar (KSHV), 48 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down throughout the region.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329382.